Alert archive / New York / Gale Warnings in 2011
Gale Warning 27, NWS New York, NY
NWS New York, NY issued this gale warning at Dec 7, 2011, 4:11 AM EST. It took effect at Dec 7, 2011, 6:00 PM EST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 7, 2011, 4:11 AM EST (09:11 UTC)
- In effect from
- Dec 7, 2011, 6:00 PM EST
- Expired
- Dec 8, 2011, 9:26 AM EST
- In force
- 15 hr
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
452 WHUS71 KOKX 070911 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 411 AM EST WED DEC 7 2011 ...GUSTY WINDS AND ROUGH SEAS ON THE AREA WATERS TONIGHT INTO THURSDAY MORNING... ANZ350-353-355-072200- /O.EXT.KOKX.SW.Y.0044.000000T0000Z-111207T2300Z/ /O.UPG.KOKX.GL.A.0021.111208T0900Z-111208T1800Z/ /O.NEW.KOKX.GL.W.0027.111207T2300Z-111208T1500Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 411 AM EST WED DEC 7 2011 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 6 PM EST THIS EVENING... ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 10 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM EST THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * LOCATION...OCEAN WATERS FROM SANDY HOOK NJ TO MONTAUK POINT NY OUT 20 NM. * WINDS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT BECOMING WEST 25 TO 35 KT WITH GUSTS UP TO 45 KT TONIGHT. * SEAS...5 TO 6 FT TODAY...BUILDING TO 7 TO 10 FEET TONIGHT. * TIMING...SEAS WILL BUILD TODAY. THE STRONGEST WINDS AND HIGHEST SEAS WILL BE AFTER MIDNIGHT TONIGHT THROUGH MID MORNING ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELLS CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ ANZ330-335-338-340-345-072200- /O.UPG.KOKX.SC.Y.0103.111208T0900Z-111208T1800Z/ /O.NEW.KOKX.GL.W.0027.111207T2300Z-111208T1500Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 411 AM EST WED DEC 7 2011 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 10 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM EST THURSDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * LOCATION...LONG ISLAND SOUND...NEW YORK HARBOR...AND ALL BAYS AND INLETS AROUND LONG ISLAND. * WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 45 KT. * SEAS/WAVES...4 TO 6 FT...MAINLY ACROSS LONG ISLAND SOUND TONIGHT AND THURSDAY MORNING. * TIMING...THE STRONGEST WINDS AND HIGHEST SEAS WILL BE AFTER MIDNIGHT TONIGHT THROUGH MID MORNING ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
5 follow-up statements
825 WHUS71 KOKX 071540 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY ISSUED BY NATIONAL WEATHER SERVICE TAUNTON MA 1040 AM EST WED DEC 7 2011 ...GUSTY WINDS AND ROUGH SEAS ON THE AREA WATERS TONIGHT INTO THURSDAY MORNING... ANZ350-353-355-072345- /O.CAN.KOKX.SW.Y.0044.000000T0000Z-111207T2300Z/ /O.CON.KOKX.GL.W.0027.111207T2300Z-111208T1500Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1040 AM EST WED DEC 7 2011 ...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM EST THURSDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS. * LOCATION...OCEAN WATERS FROM SANDY HOOK NJ TO MONTAUK POINT NY OUT 20 NM. * WINDS...SOUTHWEST 25 TO 35 KT WITH GUSTS UP TO 45 KT. * SEAS...7 TO 10 FEET. * TIMING...SEAS WILL BUILD TODAY. THE STRONGEST WINDS AND HIGHEST SEAS WILL BE AFTER MIDNIGHT TONIGHT THROUGH MID MORNING ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ330-335-338-340-345-072345- /O.CON.KOKX.GL.W.0027.111207T2300Z-111208T1500Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 1040 AM EST WED DEC 7 2011 ...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM EST THURSDAY... * LOCATION...LONG ISLAND SOUND...NEW YORK HARBOR...AND ALL BAYS AND INLETS AROUND LONG ISLAND. * WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 45 KT. * SEAS/WAVES...4 TO 6 FT...MAINLY ACROSS LONG ISLAND SOUND TONIGHT AND THURSDAY MORNING. * TIMING...THE STRONGEST WINDS AND HIGHEST SEAS WILL BE AFTER MIDNIGHT TONIGHT THROUGH MID MORNING ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ DUNTEN
514 WHUS71 KOKX 072006 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY ISSUED BY NATIONAL WEATHER SERVICE TAUNTON MA 306 PM EST WED DEC 7 2011 ...GUSTY WINDS AND ROUGH SEAS ON THE AREA WATERS TONIGHT INTO THURSDAY MORNING... ANZ330-335-338-340-345-350-353-355-080630- /O.CON.KOKX.GL.W.0027.111207T2300Z-111208T1500Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 306 PM EST WED DEC 7 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY... * LOCATION...LONG ISLAND SOUND...NEW YORK HARBOR...AND ALL BAYS AND INLETS AROUND LONG ISLAND. * WINDS...WEST 20 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS/WAVES...4 TO 6 FT...MAINLY ACROSS LONG ISLAND SOUND TONIGHT AND THURSDAY MORNING. * TIMING...THE STRONGEST WINDS AND HIGHEST SEAS WILL BE AFTER MIDNIGHT TONIGHT THROUGH MID MORNING ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ DUNTEN
282 WHUS71 KOKX 080424 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1124 PM EST WED DEC 7 2011 ...GUSTY WINDS AND ROUGH SEAS ON THE AREA WATERS THROUGH THURSDAY MORNING... ANZ330-335-338-340-345-350-353-355-081100- /O.CON.KOKX.GL.W.0027.000000T0000Z-111208T1500Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1124 PM EST WED DEC 7 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY... * LOCATION...LONG ISLAND SOUND...NEW YORK HARBOR...AND ALL BAYS AND INLETS AROUND LONG ISLAND. * WINDS...WEST 20 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS/WAVES...7 TO 10 FT...ON THE OCEAN THROUGH THURSDAY MORNING. 3 TO 5 FT ON LONG ISLAND SOUND. * TIMING...THE STRONGEST WINDS AND HIGHEST SEAS WILL BE AFTER MIDNIGHT TONIGHT THROUGH MID MORNING ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
301 WHUS71 KOKX 080831 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 331 AM EST THU DEC 8 2011 ...GALE FORCE WIND GUSTS AND ROUGH SEAS ON AREA WATERS THROUGH MID MORNING... ANZ330-335-338-340-345-350-353-355-081500- /O.CON.KOKX.GL.W.0027.000000T0000Z-111208T1500Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 331 AM EST THU DEC 8 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * LOCATION...COASTAL WATERS AROUND LONG ISLAND. * WINDS...NORTHWEST 25 TO 35 KT WITH GUSTS UP TO 45 KT. OCCASIONAL GUSTS UP TO 50 KT ARE POSSIBLE. * SEAS/WAVES...6 TO 13 FT ON THE COASTAL OCEAN WATERS...HIGHEST EAST OF MORICHES INLET. 3 TO 5 FT ON LONG ISLAND SOUND. * TIMING...THE STRONGEST WINDS AND HIGHEST SEAS WILL BE THROUGH MID MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ MALOIT
818 WHUS71 KOKX 081426 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 926 AM EST THU DEC 8 2011 ...ROUGH CONDITIONS ON THE WATERS THROUGH THIS AFTERNOON... ANZ335-338-081800- /O.CAN.KOKX.GL.W.0027.000000T0000Z-111208T1500Z/ /O.NEW.KOKX.SC.Y.0104.111208T1426Z-111208T1800Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- 926 AM EST THU DEC 8 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. * LOCATION...NEW YORK HARBOR AND WESTERN LONG ISLAND SOUND. * WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS/WAVES...3 TO 5 FT ON WESTERN LONG ISLAND SOUND...DIMINISHING TO 2 TO 4 FT THIS AFTERNOON. * TIMING...THE STRONGEST WINDS AND HIGHEST SEAS WILL BE THROUGH EARLY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-340-345-350-353-355-082100- /O.CAN.KOKX.GL.W.0027.000000T0000Z-111208T1500Z/ /O.NEW.KOKX.SC.Y.0104.111208T1426Z-111208T2100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 926 AM EST THU DEC 8 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. * LOCATION...OCEAN WATERS FROM SANDY HOOK NJ TO MONTAUK POINT NY AND OUT 20 NM...EASTERN LONG ISLAND SOUND AND THE BAYS OF LONG ISLAND. * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS/WAVES...6 TO 13 FT ON THE COASTAL OCEAN WATERS...HIGHEST EAST OF MORICHES INLET. 3 TO 5 FT ON EASTERN LONG ISLAND SOUND. * TIMING...THE STRONGEST WINDS AND HIGHEST SEAS WILL BE THROUGH MID AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MPS
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Dec 7, 3:59 AM EST, 12 minutes earlier.
Area forecast discussion, Dec 7, 3:59 AM EST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
359 AM EST WED DEC 7 2011
.SYNOPSIS...
A COLD FRONT WILL APPROACH TONIGHT AND PASS THROUGH THE REGION
WEDNESDAY MORNING. MULTIPLE LOW PRESSURE AREAS WILL THEN MOVE
NORTHEAST ALONG THIS FRONT...PASSING THROUGH WEDNESDAY AND
THURSDAY. A FAIR AND SEASONABLY COOL AIRMASS WILL THEN BUILD INTO
THE REGION THROUGH THE BEGINNING OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
AT 0500Z...A COLD FRONT WAS JUST GETTING INTO THE NW PORTION OF THE
CWA /ACROSS ORANGE COUNTY/ AND WILL CONTINUE TO SLOWLY MOVE SE.
FORECAST REMAINS ON TRACK WITH AREAS OF LIGHT RAIN/SHOWERS
CONTINUING OVER MOST OF THE REGION...EXCEPT OVER THE LOWER HUDSON
VALLEY AND WESTERN CT WHERE A FEW BREAKS IN THE PRECIPITATION IS
OCCURRING. MINOR ADJUSTMENTS TO TEMPERATURES OVERNIGHT WHICH MAY
TAKE A BIT LONGER TO COOL THAN PREVIOUS FORECAST. OVERNIGHT LOWS
DONT DROP MUCH WITH LOWS REACHING THE LOWER 50S...EXCEPT NORTHWEST
SECTIONS WHERE TEMPS FALL TO THE MID 40S. WITH THE COLD FRONT IN
THE AREA...EXPECT AREAS OF FOG OVERNIGHT.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM THURSDAY/...
THE COLD FRONT WILL CLEAR THE ENTIRE CWA BY THE AFTERNOON...WITH
ALLOWING WIND TO SHIFT TO A NORTHERLY FLOW OVER CT AND SOUTHERN
NY. THE FIRST LOW PRESSURE AREA CLEARS THE AREA TO THE NORTH...BUT
A SECOND LOW PRESSURE AREA DEVELOPS ONCE AGAIN OVER THE VA/NC AREA
ALONG THE FRONT AND WILL PUSH TO THE NORTHEAST DURING THE DAY.
THIS NEXT LOW WILL BRING THE HEAVIEST PRECIP FOR THE WEEK DURING
THE OVERNIGHT HOURS. THE MODELS ARE COMING INTO BETTER AGREEMENT
WITH TIMING AND PLACEMENT FOR THE LOW...WHICH WILL DETERMINE THE
OUTCOME OF PRECIP FOR THE CWA. ALL MODELS HAVE THE LOW OVER THE
CHESAPEAKE BAY AREA BY 00Z THURSDAY...BUT HERE THE MODELS DIVERGE
A BIT. THE 12Z GFS AND ECMWF BRING THE LOW TO THE NORTH A BIT
FASTER THAN THE NAM...WHICH ONLY HAS THE LOW OFFSHORE DELAWARE BY
06Z. THE GFS AND ECMWF ALREADY HAVE THE LOW JUST SOUTH OF LONG
ISLAND AT 06Z...THEN OFF THE EASTERN MAIN COAST BY 12Z. THE MODELS
DO ALL BRING THE LOW WEST OF THE 40/70 BENCHMARK...WHICH HELPS TO
USHER IN WARMER AIR FOR A LONGER PERIOD OF TIME. THE TRACK IS
FAIRLY SIMILAR...THOUGH WITH THE TIMING A BIT OFF...DID SIDE MORE
WITH THE GFS GUIDANCE FOR TEMPS AND WINDS. WITH THIS IN MIND...THE
PRECIP PUSHES THROUGH THE AREA OVERNIGHT THURS AND EXITS MOSTLY BY
12Z THURSDAY MORNING. THE MAIN...AND VERY STRONG SHORTWAVE ENERGY
WILL MOVE THROUGH BETWEEN 06Z AND 12Z...THE PERIOD THAT SHOULD SEE
THE HEAVIEST RAIN. WINDS SHIFT TO A WESTERLY FLOW IN THE WAKE OF THE
LOW...BRINGING IN THE MUCH COOLER AIR. HOWEVER...WITH THE COOLER
AIR REACHING THE AREA MOSTLY AFTER THE PRECIP EXITS...NOT
EXPECTING ANY SNOW IN THE NYC METRO AREA...LONG ISLAND AND
SOUTHEASTERN CT. A COUPLE INCHES IS POSSIBLE NORTH AND WEST OF
THIS AREA AS THE RAIN CHANGES OVER TO SNOW FOR A COUPLE OF HOURS
LATE WED NIGHT. GOING MORE WITH THE MOS GUIDANCE...TEMPS WEDNESDAY
WILL BE COOLER...IN THE LOWER TO MID 50S...AND SHOULD OCCUR
EARLIER IN THE DAY PRIOR TO THE FRONTAL PASSAGE. OVERNIGHT LOWS
WEDNESDAY DROP TO THE LOWER TO UPPER 30S...WITH ONLY ISOLATED AREAS
IN THE HUDSON RIVER VALLEY DROPPING BELOW ZERO.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
LOW PRES WILL BE RAPIDLY TRACKING NEWD THU...ALLOWING FOR CLEARING
SKIES TO SWEEP ACROSS THE CWA FROM THE SW. MAIN ISSUE WILL BE THE NW
WINDS. LOW POTENTIAL FOR A FEW ADVY LVL GUSTS ACROSS ERN ZONES IN
THE MRNG. FURTHER RESOLUTION OF THE STORM...PARTICULARLY THE EXACT
TRACK AND DEPTH OF THE SFC LOW...IS NEEDED TO FINE TUNE THE WIND
FCST. OTHERWISE IT WILL BE SIGNIFICANTLY COOLER WITH A BLEND OF THE
MET/MAV USED.
FAIR WEATHER THEN CONTINUES THRU THE REMAINDER OF THE FCST PERIOD.
GFS HINTS AT SOME PCPN ACROSS THE EXTREME E FRI NGT IN ASSOCIATION
WITH MID LVL FROGEN AND A WEAK OFFSHORE LOW...BUT THE ECMWF HAS BEEN
CONSISTENTLY E WITH THIS FEATURE SO WILL MAINTAIN THE DRY FCST. IF
THE GFS WERE TO VERIFY...A FEW SPRINKLES OR FLURRIES POSSIBLE ERN
LI/CT WITH NOTHING SIGNIFICANT.
A COLD FRONT REINFORCES THE COOLER AIR EARLY SAT MRNG...THEN THE
AIRMASS MODIFIES SLIGHTLY MON AND TUE.
TEMPS FRI-TUE A BLEND OF GMOS/MEN/MEX.
&&
.AVIATION /09Z WEDNESDAY THROUGH SUNDAY/...
A COLD FRONT MOVES SLOWLY INTO THE AREA EARLY THIS MORNING...THEN
STALLS AS WAVES OF LOW PRESSURE MOVES ALONG THE BOUNDARY. THERE IS
SOME UNCERTAINTY AS TO WHERE THE BOUNDARY WILL STALL. THE DEEPEST
LOW WILL MOVE INTO THE AREA EARLY THIS EVENING...01Z...AND TO THE
NORTHEAST OF THE AREA BY 12Z THURSDAY.
AHEAD OF THE FRONT WINDS WERE FROM THE SOUTH TO SOUTHWEST WHILE TO
THE NORTH WINDS WERE NORTH TO NORTHEAST. THE TIMING AND PLACEMENT OF
THE LOW WILL HAVE MAJOR IMPACTS ON WIND SHIFTS...AND HAVE LOW
CONFIDENCE.
IFR TO LIFR CEILINGS AND VISIBILITIES THROUGH ABOUT 15Z...THEN
VISIBILITIES WILL IMPROVE TO MVFR AS THE WINDS SHIFT TO THE NORTH
NORTHEAST. PERIODS OF RAIN EARLY THIS MORNING WILL BECOME WIDESPREAD
AND MODERATE AFTER 13Z.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP://WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: WINDS LESS THAN 10 KT...HOWEVER LOW CONFIDENCE
ON THE TIMING OF THE SHIFT FROM SOUTH TO NORTH. WINDS BEGIN TO
INCREASE AFTER 01Z. AMENDMENTS EXPECTED.
KLGA FCSTER COMMENTS: WINDS LESS THAN 10 KT...HOWEVER LOW CONFIDENCE
ON THE TIMING OF THE SHIFT FROM SOUTH TO NORTH. WINDS BEGIN TO
INCREASE AFTER 01Z. AMENDMENTS EXPECTED.
KEWR FCSTER COMMENTS: WINDS LESS THAN 10 KT...HOWEVER LOW CONFIDENCE
ON THE TIMING OF THE SHIFT FROM SOUTH TO NORTH. WINDS BEGIN TO
INCREASE AFTER 01Z. AMENDMENTS EXPECTED.
KTEB FCSTER COMMENTS: WINDS LESS THAN 10 KT...HOWEVER LOW CONFIDENCE
ON THE TIMING OF THE SHIFT FROM SOUTH TO NORTH. WINDS BEGIN TO
INCREASE AFTER 01Z. AMENDMENTS EXPECTED.
KHPN FCSTER COMMENTS: WINDS LESS THAN 10 KT...HOWEVER LOW CONFIDENCE
ON THE TIMING OF THE SHIFT FROM SOUTH TO NORTH. WINDS BEGIN TO
INCREASE AFTER 01Z. AMENDMENTS EXPECTED.
KISP FCSTER COMMENTS: WINDS LESS THAN 10 KT...HOWEVER LOW CONFIDENCE
ON THE TIMING OF THE SHIFT FROM SOUTH TO NORTH. WINDS BEGIN TO
INCREASE AFTER 01Z. AMENDMENTS EXPECTED.
OUTLOOK FOR 06Z THURSDAY THROUGH SUNDAY...
LATE TONIGHT...GUSTY N/NW WINDS...30 TO 35 KT. WINDS AT 2000 FT WILL
BE AROUND 50 KT 06Z TO 10Z. SUB-VFR CONTINUES WITH SOME RAIN/SNOW
MIX POSSIBLE LATE...NORTH AND WEST OF THE NYC TERMINALS. IMPROVEMENT
TO VFR AFTER 09Z.
THU...VFR WITH GUSTY NW FLOW. GUSTS 25 TO 30 KT IN THE
MORNING...THEN SLOWLY SUBSIDING.
FRI...VFR.
SAT...VFR. GUSTY NW WINDS.
SUN...VFR.
&&
.MARINE...
SCA FOR HAZARDOUS SEAS REMAINS IN EFFECT FOR THE OCEAN WATERS
UNTIL WED NIGHT. A PERSISTENT SOUTHERLY FLOW WILL KEEP THE WAVES
ELEVATED ABOVE 5 FT FOR MOST OF TONIGHT INTO WEDNESDAY NIGHT...WITH
THE SEAS GROWING TO BETWEEN 7 AND 10 FT BY WEDNESDAY NIGHT. WINDS
WILL REMAIN BELOW SCA CRITERIA UNTIL LATE WEDNESDAY NIGHT IN THE
WAKE OF THE SECOND LOW. PLENTY OF COLD AIR ADVECTION BEHIND THE
LOW WILL GREATLY INCREASE WINDS...WITH GUSTS UP TO 40 KTS POSSIBLE
ON THE OCEAN WATERS...AND UP TO 25 KTS ELSEWHERE. THUS...HAVE
ISSUED A GALE WATCH FOR THE OCEAN WATERS BEGINNING LATE WEDNESDAY
NIGHT AND GOING INTO THURSDAY AFTERNOON.
WINDS AND SEAS WILL BEGIN TO DIMINISH/SUBSIDE THRU THE DAY ON THU.
ALL WATERS BLW SCA LVLS LATE THU NGT AND FRI. THESE CONDITIONS
CONTINUE THRU THE WEEKEND. SEAS MAY APPROACH 5 FT ON THE OCEAN LATE
MON NGT INTO TUE DUE TO APPROACHING SWELL.
&&
.HYDROLOGY...
THE FIRST WAVE OF RAIN TONIGHT AND WEDNESDAY WILL BRING BETWEEN A
HALF AND THREE QUARTERS OF AN INCH TO THE CWA. THE SECOND WAVE OF
RAIN ASSOCIATED WITH THE SECOND LOW PRESSURE AREA WILL PUSH
THROUGH THE CWA WEDNESDAY NIGHT...BRINGING BETWEEN ANOTHER THREE QUARTERS
OF AN INCH AND AN INCH. IN ADDITION TO THE RAIN...SNOW IS POSSIBLE
ACROSS THE NORTHWESTERN PORTIONS OF THE CWA...MAINLY THE HUDSON
RIVER VALLEY AND WESTERN CT. BETWEEN AN INCH AND THREE INCHES OF
SNOW WILL BE POSSIBLE AFTER MIDNIGHT WEDNESDAY NIGHT.
THE RAIN MAY LEAD TO MINOR URBAN FLOODING...ESPECIALLY IN AREAS
THAT HAVE POOR DRAINAGE.
NO SIGNIFICANT PCPN IS EXPECTED THU-TUE.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...FLOOD WATCH FROM 10 AM EST THIS MORNING THROUGH LATE TONIGHT
FOR NJZ002-004-006-103>108.
MARINE...GALE WARNING FROM 6 PM THIS EVENING TO 10 AM EST THURSDAY FOR
ANZ330-335-338-340-345-350-353-355.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 PM EST THIS
EVENING FOR ANZ350-353-355.
&&
AVIATION...METHazardous weather outlook, Dec 6, 4:27 PM EST, 11 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 427 PM EST TUE DEC 6 2011 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-072130- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 427 PM EST TUE DEC 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AN AREA OF LOW PRESSURE WILL BRING THE CHANCE FOR SNOWFALL WEDNESDAY NIGHT AND EARLY THURSDAY MORNING MAINLY OVER THE HUDSON RIVER VALLEY AND WESTERN CONNECTICUT. WHILE MOST AREAS WILL SEE LESS THAN AN INCH...UP TO THREE INCHES ARE POSSIBLE IN FAR NORTHERN ORANGE COUNTY. HOWEVER...THE EXACT TIMING AND TRACK OF THE LOW REMAINS UNCERTAIN...WHICH CHANGE THE AMOUNT AND LOCATION OF ANY SNOWFALL. AHEAD OF THE SNOW...BETWEEN ONE AND TWO INCHES OF RAIN WILL BE POSSIBLE OVER THE ENTIRE AREA TONIGHT THROUGH TOMORROW NIGHT. THE HEAVIEST RAIN IS EXPECTED TO PASS THROUGH TOMORROW NIGHT...WHEN UP TO AN INCH IS POSSIBLE DURING A SIX HOUR PERIOD. THIS RAIN MAY LEAD TO WIDESPREAD MINOR URBAN FLOODING...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ350-353-355-072130- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 427 PM EST TUE DEC 6 2011 ...GALE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. GALE FORCE WIND GUSTS ARE POSSIBLE FROM LATE WEDNESDAY NIGHT INTO THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-072130- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 427 PM EST TUE DEC 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 7, 3:45 AM EST | Flood Watch | OKX | Bronx, Kings, Nassau, New York, Orange, Putnam and 4 more | 24 hr |
| Dec 7, 6:55 PM EST | Wind Advisory | OKX | Bronx, Kings, Nassau, New York, Queens, Richmond and 2 more | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.